Maine, 2011

Tornadoes and Flash Flooding in Maine, June 8, 2011

June 8, 2011 · NWS CAR · 19 events in 1 county or zone

Severe thunderstorms developed across Aroostook County along a nearly stationary frontal boundary. The storms developed during the late afternoon and continued into the evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAR wrote it up.

Severe thunderstorms developed across Aroostook County along a nearly stationary frontal boundary. The storms developed during the late afternoon and continued into the evening. The storms primarily produced damaging winds...though two weak tornadoes also occurred. Heavy rain from training thunderstorms produced localized flash flooding in the Fort Kent area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Jun 8, 12:43 PM EST, 4 hours 11 minutes earlier.

Area forecast discussion, Jun 8, 12:43 PM EST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
143 PM EDT WED JUN 8 2011

.SYNOPSIS...
A STATIONARY FRONT OVER NORTH CENTRAL MAINE WILL LIFT SLOWLY BACK
NORTH AS A WARM FRONT LATE THIS AFTERNOON. A STRONG COLD FRONT WILL
APPROACH ON THURSDAY AND CROSS THE AREA THURSDAY NIGHT...FOLLOWED
BY STRONG CANADIAN HIGH PRESSURE FRIDAY AND SATURDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE 1PM...PUSHED BACK THUNDERSTORMS TO AFTER 21Z FOR NORTHERN
MAINE WITH ENHANCED WORDING. IMPRESSIVE ELEVATED CAPE IN NORTHERN
ZONES ABOVE INVERSION THIS EVENING WITH LLJ OVER 40KTS. EXPECT FOG TO
FOLLOW THE SHOWERS AFTER MIDNIGHT. AREA OF FOG AND STRATUS
STREAMING NORTH TOWARDS PENOBSCOT BAY. EXPECT IT REACH AREA THIS
EVENING AND PRODUCE AREAS OF FOG FOR DOWN EAST ZONES...ESPECIALLY
THE COAST...TONIGHT.

UPDATE 10AM...CONTINUED ENHANCED WORDING IN NORTHERN PORTIONS OF
THE CWA FOR LATER THIS AFTERNOON AND WELL INTO THE NIGHT. REMNANTS
OF LARGE MCS COMPLEX OVER QUEBEC AND ONTARIO WILL SAG SOUTHWARD
AND AFFECT NORTHERN ZONES. CONCERNED ABOUT SOME ROBUST NOCTURNAL
CONVECTION FOR THESE NORTHERN ZONES. LOW LEVEL MOISTURE CONTINUES
TO INCREASE WITH DEWPOINTS OVER 60F MOVING INTO THE AREA AND
INCREASING TOWARDS MID 60S LATE AFTERNOON. H850 THERMAL RIDGE
MOVES IN AS DAY PROGRESSES...AND H850 MOISTURE WILL GRADUALLY
INCREASE LATE DAY. ADDED SCT TSTMS FOR DOWN EAST AFTER
MIDNIGHT WITHOUT ENHANCED WORDING FOR WINDS OR HAIL.

UPDATE...TWEAKED SKY GRIDS A LITTLE BASED ON SATELLITE SHOWING
CLOUDS FROM THE CONVECTIVE COMPLEX INCREASING TO OUR WEST.
OTHERWISE...JUST SOME MINOR TWEAKS TO HOURLY TEMPS/DEW POINTS.

PREVIOUS DISCUSSION
THE MAIN CONCERN TODAY WILL BE WITH REGARD TO CONVECTIVE
POTENTIAL. A WARM FRONT WILL LIFT NORTHEAST ACROSS THE REGION
TODAY WITH A WARMER AND MORE HUMID AIR MASS OVERSPREADING THE
REGION. ML CAPES INCREASE TO BETWEEN 1000 AND 2000J/KG ACROSS
MOST OF THE FORECAST AREA AWAY FROM THE COAST BY LATE THIS
AFTERNOON. THIS COULD SET THE STAGE FOR SOME THUNDERSTORMS TO
DEVELOP IN THE INCREASINGLY UNSTABLE AIR MASS AS THE WARM FRONT
MOVES NORTHEAST.

WE ARE ALSO WATCHING THE LARGE CONVECTIVE COMPLEX THAT IS
ENTERING THE WESTERN PORTIONS OF QUEBEC PROVINCE EARLY THIS
MORNING. EXTRAPOLATION BRINGS THIS FEATURE TO THE WESTERN
MAINE/QUEBEC BORDER BY LATE MORNING.

HAVE MENTIONED GUSTY WINDS AND SMALL HAIL FOR TODAY AS THERE IS
SOME SHEAR AND STEEPING MID LEVEL LAPSE RATES. WE ALSO NOTE THAT
SPC HAS MOST OF NORTHERN AND CENTRAL MAINE IN A SLIGHT RISK FOR
SEVERE THUNDERSTORMS TODAY AND HAVE INCLUDED THE MENTION IN THE
HAZARDOUS WEATHER OUTLOOK AS WELL. HIGH TEMPERATURES TODAY ARE
EXPECTED TO REACH THE LOW TO MID 80S ACROSS MOST OF THE REGION
AWAY FROM THE COAST.

EXPECT CONVECTION TO LINGER INTO THIS EVENING AS THE WARM FRONT
LIFTS NORTHEAST. LOW TEMPERATURES TONIGHT ARE ONLY EXPECTED TO
FALL INTO THE LOW TO MID 60S AND COMBINED WITH DEW POINTS AROUND
60 WILL MAKE FOR A RATHER MUGGY NIGHT WITH SOME PATCHY FOG
DEVELOPING.
&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
LOW PRES EXPECTED TO BE CENTERED JUST NNW OF THE FA THU AM W/ AN
ASSOCIATED SURFACE WARM FRONT JUST E AND NE OF THE FA AND A STRONG
COLD FRONT NE-SW ACROSS SOUTHERN QUEBEC BACK INTO THE EASTERN
GREAT LAKES... THIS SHOULD PLACE MUCH OF THE FA IN A VERY WARM AND
HUMID AIRMASS W/ SURFACE TDS FCST TO BE IN THE LOWER TO MID 60S
MOST LOCATIONS TO START THE SHORT TERM PERIOD. THIS SCENARIO ALSO
SUGGESTS A STRONG POTENTIAL FOR STRONG TO SEVERE CONVECTION...
FIRST ACROSS THE NW HALF OF THE FA THU AM INTO EARLY AFTERNOON AND
THEN ACROSS THE SE HALF OF THE FA FROM LATE THU AM THRU THE LATE
AFTERNOON AND EARLY EVENING HOURS... EXPECT LEFT OVER CONVECTION
FROM THE OVERNIGHT HOURS TO FIRE UP QUICKLY THU AM ACROSS THE N
AND W AS THE STRONG COLD FRONT INTERACTS W/ VERY UNSTABLE AIRMASS
(MODEL FCST SBCAPES IN THE 1500-2000 J/KG RANGE ACROSS THIS AREA.
WITH PLENTY OF SHEAR...STRONG FORCING AND INSTABILITY...WOULD NOT
BE SURPRISED TO SEE STRONG TO SEVERE STORMS BY MID AM ACROSS THESE
AREAS. FOCUS FOR THE STRONGEST STORMS SHOULD THEN SHIFT TO AREAS
FURTHER E AND SE BY LATE AM/EARLY AFTERNOON W/ SBCAPES FCST TO
JUMP TO AOA 3000 J/KG THESE AREAS. SPC HAS THE ENTIRE FA IN SLIGHT
RISK FOR THU AND THIS LOOKS REASONABLE... HAVE ADDED ENHANCED
WORDING FOR STRONG WINDS AND LARGE HAIL BEGINNING MID AM THU...

AM CONVECTION WILL KEEP HIGH TEMPS COOLEST ACROSS FAR NW AREAS ON
THU BUT FURTHER S AND SE...POTENTIAL EXISTS FOR DAYTIME HIGHS
TO REACH CLOSE TO 90 F.

THE STRONG COLD FRONT IS FCST TO PUSH SE OF THE AREA THU EVE W/
SHOWERS/TSTMS QUICKLY ENDING. A LARGE CANADIAN HIGH PRES SYSTEM
CENTERED OVER CENTRAL CANADA IS THEN EXPECTED TO BEGIN BUILDING SE
INTO THE FA W/ MUCH COOLER AND DRIER AIR FCST TO OVERSPREAD THE
AREA LATER THU NIGHT THRU FRI... TEMPS LIKELY TO STRUGGLE TO REACH
THE MID 60S ACROSS THE FAR NW ON FRI...
&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
CANADIAN HIGH PRES SHOULD KEEP COOL AND DRY CONDS IN PLACE THRU
SAT... THEREAFTER...PICTURE BECOMES LESS CLEAR AS MODELS TRY TO
BRING AN AREA OF LOW PRES E FROM THE GREAT LAKES TOWARD THE AREA
ON SUN BUT WEAKEN THE SYSTEM AS A STRONG RIDGE OF HIGH PRES
REMAINS ANCHORED FROM THE N THRU E OF THE AREA. EACH DAY THE
MODELS HAVE BROUGHT A LITTLE MORE MOISTURE INTO THE AREA AND THAT
TREND CONTS THIS AM SO WILL BUY OFF ON THIS SCENARIO AND INTRODUCE
LOW CHC POPS ACROSS THE FA BY LATE SUN. THIS SYSTEM IS STILL
ADVERTISED TO WEAKEN AS IT MOVES EWRD W/ MUCH OF THE ENERGY BEING
SHUNTED S OF THE AREA AS THAT RIDGE OF HIGH PRES N AND E OF THE
AREA HANGS ON. REGARDLESS...APPEARS AT LEAST SOMEWHAT UNSETTLED
CONDS W/ THE THREAT OF PRECIP FROM LATER SUN INTO TUE ATTM.
&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
NEAR TERM: A WARM FRONT WILL LIFT SLOWLY NORTHEAST ACROSS THE
TERMINALS THROUGH TONIGHT WITH AIR MASS BECOMING INCREASINGLY
UNSTABLE. THIS COULD LEAD TO TSTMS DEVELOPING LATER THIS AFTERNOON
AND INTO THIS EVENING. ALSO...A RATHER LARGE CONVECTIVE COMPLEX
WAS HEADING EAST FROM QUEBEC PROVINCE AND SHOULD REACH NORTHERN
MAINE BY LATE MORNING. MAINLY VFR IS EXPECTED THIS MORNING
ALTHOUGH THERE MAY BE SOME PATCHY FOG/LOW CLOUDS BRINGING BRIEF
MVFR CONDITIONS ESPECIALLY KBGR/KBHB THRU 12Z. OTHERWISE...VFR
CONDITIONS CAN BE EXPECTED MOST OF TODAY. HAVE MENTIONED VCTS ALL
TERMINALS LATER TODAY MAINLY AFT 20Z. AVIATION INTERESTS SHOULD
MONITOR THE LATEST TAF FORECASTS FOR MORE SPECIFIC TS TIMING.
THERE WILL ALSO BE THE POSSIBILITY OF SUB VFR IN ANY HEAVIER TSTM
ACTIVITY.

SHORT TERM: VFR IS EXPECTED W/ PERIODS OF MVFR TO IFR IN ANY
SHOWERS AND TSTMS THU INTO THU EVE. VFR SHOULD THEN PREVAIL INTO
SUN W/ POSSIBLE MVFR TO IFR IN LIGHT RAIN OR SHOWERS BY LATE
SUN...
&&

.MARINE...
UPDATE: REMOVED FOG FROM FORECAST UNTIL THIS EVENING. EXPECT FOG
TO DEVELOP ACROSS THE WATERS THIS EVENING AND LINGER INTO THURSDAY.

NEAR TERM: WIND/SEA ARE EXPECTED TO REMAIN BELOW SCA LEVEL THROUGH
TONIGHT. ALTHOUGH WINDS/SEAS COULD BE LOCALLY HIGHER IN ANY
THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. IN ADDITION...AREAS
OF FOG WILL REDUCE VISIBILITY TO A MILE OR LESS

SHORT TERM: FOG WILL BE THE MAIN CONCERN OVER THE WATERS ON THU AS
A WARM AND MOIST S TO SW FLOW PERSISTS INTO THU EVE. TSTMS ARE
ALSO POSSIBLE THU AFTERNOON INTO THU EVE W/ WINDS AND WAVES
OUTSIDE OF ANY TSTMS EXPECTED TO REMAIN BLO SCA LEVELS.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...DUDA/MCW
SHORT TERM...KHW
LONG TERM...KHW
AVIATION...DUDA/MCW
MARINE...DUDA/MCW/KHW
Hazardous weather outlook, Jun 8, 2:44 PM EST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CARIBOU ME
344 PM EDT WED JUN 8 2011

MEZ001>006-010-011-015>017-029>032-091945-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
344 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS DEVELOPING LATE THIS AFTERNOON INTO THE EVENING
COULD CONTAIN VERY HEAVY RAINFALL...STRONG GUSTY WINDS AND DANGEROUS
CLOUD TO GROUND LIGHTNING. HAIL IS POSSIBLE IN ANY OF THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FOR THURSDAY. SOME
THUNDERSTORMS COULD CONTAIN DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-091945-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
344 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HEWITT

In the hours before

Special weather statement, Jun 8, 4:08 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
508 PM EDT WED JUN 8 2011

MEZ001-002-090015-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL
508 PM EDT WED JUN 8 2011

...A FEW STRONG THUNDERSTORMS ACROSS THE SAINT JOHN VALLEY OF
NORTHERN AROOSTOOK COUNTY LATE THIS AFTERNOON INTO EARLY EVENING...

AT 505 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG
THE SAINT JON RIVER VALLEY OF NORTHERN AROOSTOOK MOVING EAST
AT 35 MPH. THROUGH 615 PM EDT....THESE STORMS WILL CONTINUE TO
AFFECT FORT KENT...FRENCHVILLE...MADAWASKA...LILLE AND PERHAPS VAN
BUREN. WIND GUSTS LOCALLY UP TO 45 MPH...HAIL UP TO A THREE
QUARTERS OF AN INCH IN SIZE...HEAVY DOWNPOURS UP TO AN INCH PER
HOUR AND FREQUENT DANGEROUS LIGHTNING CAN BE EXPECTED DURING THE
PASSAGE OF THESE STORMS. IF OUTDOORS...TAKE COVER IN A STURDY
SHELTER IF A THUNDERSTORM APPROACHES YOUR AREA.

VJN

The radar

The Caribou radar (KCBW), 138 km away, was scanning. The volume nearest the first event began at 21:54 UTC.

Open the radar archive at this moment

Event by event

15 thunderstorm wind, 2 tornado, 2 flash flood. Local standard time, as filed.

Thunderstorm Wind, Aroostook

When
June 8, 4:54 PM EST
Where
Aroostook County, 0.69 mi N of Soldier Pond
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
47.160, -68.580

Trees and power lines were toppled around Soldier Pond by wind gusts estimated at 70 mph.

Tornado, Aroostook

When
June 8, 5:22 PM EST to 5:42 PM EST
Where
Aroostook County, 2.51 mi SW of Jemtland to 2.92 mi NNW of Connor
Rating
EF0
Path length
8.95 mi
Path width
75 yd
Reported by
NWS Storm Survey
Coordinates
46.990, -68.180

An EF0 tornado snapped or uprooted numerous trees along an intermittent path. The tornado initially touched down around 1 mile east-southeast of Little Madawaska Lake. The tornado was embedded within an area of damaging straight line winds...intermittently touching down along its path. The final touch down point was around 4 miles west-northwest of Loring Air Force Base. Most of the damage along the path was uprooted or snapped trees. However...the tornado destroyed an older barn (DI 1, DOD 5) and damaged several farm outbuildings on the Brissette Road. Several other outbuildings were damaged or destroyed at various points along the path. Several homes (DI 2, DOD 2) received damage to shingles and siding. Damage along the path was due to a combination of straight line winds and the intermittent tornado touchdowns.

Thunderstorm Wind, Aroostook

When
June 8, 5:31 PM EST
Where
Aroostook County, 0.84 mi SW of Stockholm
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
47.040, -68.140

Trees and power lines were toppled by wind gusts estimated at 70 mph.

Thunderstorm Wind, Aroostook

When
June 8, 5:32 PM EST
Where
Aroostook County, 1.98 mi SE of Blackstone
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
46.930, -68.200

Numerous trees were uprooted by wind gusts estimated at 70 mph.

Thunderstorm Wind, Aroostook

When
June 8, 5:36 PM EST
Where
Aroostook County, 2.01 mi WSW of Margison
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
46.910, -68.170

Several large trees were uprooted by wind gusts estimated at 70 mph.

Thunderstorm Wind, Aroostook

When
June 8, 5:45 PM EST
Where
Aroostook County, 1.17 mi SW of (Liz)loring Afb Lime
Measured
61 kt (70 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
46.940, -67.890

Numerous trees were toppled around the Loring Air Force Base by wind gusts estimated at 70 mph.

Thunderstorm Wind, Aroostook

When
June 8, 5:45 PM EST
Where
Aroostook County, 0.84 mi SE of Connor
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
46.940, -67.960

Numerous trees and power lines were toppled along Albair Road by wind gusts estimated at 70 mph.

Flash Flood, Aroostook

When
June 8, 5:50 PM EST to 7:30 PM EST
Where
Aroostook County, 0.48 mi E of Ft Kent to 2.8 mi NE of Ft Kent
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
47.250, -68.590

Thunderstorms with very heavy rain produced 2.00 to 4.00 inches of rain in a short time producing flash flooding in Fort Kent. Water depths up to 2 feet were reported on Main Street at the height of the flooding.

Thunderstorm Wind, Aroostook

When
June 8, 6:00 PM EST
Where
Aroostook County, 0.47 mi W of Ashland
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
46.630, -68.410

Numerous trees and power lines were toppled around Ashland by wind gusts estimated at 70 mph.

Flash Flood, Aroostook

When
June 8, 6:00 PM EST to 7:30 PM EST
Where
Aroostook County, 1.17 mi NE of Michigan Settlement to 0.89 mi NE of Michigan Settlement
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
47.240, -68.510

Thunderstorms with very heavy rain produced 2.00 to 4.00 inches of rain in a short time producing flash flooding. The flash flooding damaged or destroyed several culverts on the North Perley Brook Road...with portions of the road also washed out.

Thunderstorm Wind, Aroostook

When
June 8, 6:00 PM EST
Where
Aroostook County, 2.01 mi WNW of North Lyndon
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
46.940, -68.060

A garage was blown on to Plante Road by wind gusts estimated at 80 mph.

Tornado, Aroostook

When
June 8, 6:10 PM EST to 6:11 PM EST
Where
Aroostook County, 3.87 mi SE of Frenchville Lower to 3.95 mi SE of Frenchville Lower
Rating
EF0
Path length
0.08 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
46.648, -68.283

An EF0 tornado briefly touched down damaging trees.

Thunderstorm Wind, Aroostook

When
June 8, 6:15 PM EST
Where
Aroostook County, 4.27 mi W of Chapman
Measured
61 kt (70 mph) estimated gust
Reported by
Park/Forest Service
Coordinates
46.650, -68.260

Trees were toppled along Route 163 by wind gusts estimated at 70 mph.

Thunderstorm Wind, Aroostook

When
June 8, 6:20 PM EST
Where
Aroostook County, 0.84 mi SE of (Car)caribou Arpt
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
46.860, -68.010

Numerous trees were toppled in Caribou by wind gusts estimated at 70 mph.

Thunderstorm Wind, Aroostook

When
June 8, 6:30 PM EST
Where
Aroostook County, 1.38 mi N of Brown Corner
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
46.920, -67.920

Numerous trees and power lines were toppled on Madawaska Road by wind gusts estimated at 70 mph.

Thunderstorm Wind, Aroostook

When
June 8, 6:30 PM EST
Where
Aroostook County, 2.01 mi ENE of (Car)caribou Arpt
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
46.880, -67.980

Trees were toppled on Bowls Road by wind gusts estimated at 70 mph.

Thunderstorm Wind, Aroostook

When
June 8, 6:40 PM EST
Where
Aroostook County, Limestone
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
46.920, -67.820

Trees and power lines were toppled around Limestone by wind gusts estimated at 60 mph.

Thunderstorm Wind, Aroostook

When
June 8, 6:49 PM EST
Where
Aroostook County, 0.47 mi E of Mapleton
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
46.680, -68.160

Trees were toppled in Mapleton by wind gusts estimated at 70 mph.

Thunderstorm Wind, Aroostook

When
June 8, 6:49 PM EST
Where
Aroostook County, 0.69 mi S of Chapman
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
46.640, -68.170

Numerous trees were toppled by wind gusts estimated at 70 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2011Every state in 2011This day in weather historyThe tornado archive for Maine, 2011Warnings in Maine, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 323029, 323044, 323432, 323435, 323437, 323443, 323447, 323453, 324680, 324687, 324688, 324696, 324700, 324703, 324705, 324708, 324709, 324713, 324715.